# SDR CA010523004

- Difficulty date: April 10, 2001
- Submitted: May 25, 2001
- Operation: General aviation
- Make and model: Frchld SA227DC
- Aircraft time: 1,300 hours
- Engine: Garrtt TPE33112UHR
- Propeller: Mcauly 4HFR34C652
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Windshield
- Condition: Cracked
- Location: Cockpit
- Part time: 1,790 hours, 2,128 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CRUISE FLIGHT AT 24,000 FEET, WITH CABIN PRESSURE APPROXIMATELY 6 PSI, THE LT WINDSHIELD OUTER PANEL CRACKED. THE CREW ELECTED TO DIVERT TO THE NEAREST AIRFIELD, REDUCE ALTITUDE TO 10,000 FEET, AND DEPRESSURIZE THE CABIN AS A PRECAUTION.IT WAS NOTED THAT THE FAIRCHILD 227 FLIGHT MANUAL DOES NOT GIVE ANY DIRECTIVES FOR ACTION IN THE CASE OF A CRACKED WINDSHIELD, THEREFORE THE CREW TOOK ACTION BASED ON EXPERIENCE ON OTHER SIMILAR TYPES OF AIRCRAFT.FAIRCHILD WILL BE CONTACTED TO REQUEST AN AMENDMENT TO THE FLIGHT MANUAL PROCEEDURES SECTION TO COVER THIS SITUATION.
